Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 12, 2005, 8:44 PM EDT for McMinn County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 8:44 PM EDT (00:44 UTC)
- Expired
- Apr 12, 2005, 9:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 130044 SVRMRX TNC107-130115- /O.NEW.KMRX.SV.W.0028.050413T0044Z-050413T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 844 PM EDT TUE APR 12 2005 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MCMINN COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF ATHENS * UNTIL 915 PM EDT * AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATHENS...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NIOTA BY 850 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3542 8469 3534 8448 3556 8447 3559 8457 $$ LCM
1 follow-up statement
000 WWUS54 KMRX 130100 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT TUE APR 12 2005 TNC107-130115- /O.CON.KMRX.SV.W.0028.000000T0000Z-050413T0115Z/ MCMINN TN- 900 PM EDT TUE APR 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EDT FOR CENTRAL MCMINN COUNTY... AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NIOTA...OR ABOUT NEAR SWEETWATER...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NIOTA BY 850 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3542 8469 3534 8448 3556 8447 3559 8457 $$ LCM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:47 PM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 12, 3:47 PM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 347 PM EDT TUE APR 12 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...WEATHER DOMINATED BY MIDWEST UPR LOW WITH S/WV ROTATING NE ACROSS FA THIS AFTERNOON. SUFFICIENTLY MOIST ATMOSPHERE IN ASSOCIATION WITH SYNOPTIC FEATURE HAS RESULTED IN A FAIR AMOUNT OF RAIN ACROSS THE TN VLY AND APPALACHIAN MTNS. EXPECT SLOW EWD PROGRESSION OF THIS PATTERN WHICH MODELS DEPICT. THUS...HIGHER POPS SW VA/NE TN AND MTNS WITH SLIGHTLY LOWER PROBABILITY FARTHER SW EARLY THIS EVENING AS SOME SHRA/TSRA MAY YET DEVELOP ALONG CD FNT PRESSING E TWD THE CUMBERLAND PLATEAU WITH A BIT OF LATE AFTERNOON HEATING. ALREADY SEEING CONVECTION FORMING IN AN ISOLATED FASHION ALONG THIS FRONT ACROSS S CNTRL KY AND NRN MID TN. THIS CONVECTION WILL PROBABLY WEAKEN A GREAT DEAL AND SPREAD OUT INTO SCATTERED -SHRA ABOUT AN HOUR OR SO AFTER SUNSET BEFORE DISSIPATING MID EVENING. THE NEXT ROUND OF PRECIP SHOULD DEVELOP LATE TONIGHT OR SHORTLY AFTER SUNRISE IN ASSOCIATION WITH UPR LOW WHICH WILL BRING RATHER COLD AIR ALOFT. THE COLD AIR ALOFT AND LOW LVL WARMING WHICH SHOULD REACH INTO THE UPPER 50S AND 60S ON WED SHOULD PRODUCE A NICE AREA OF SHRA AND TSRA ACROSS THE FA. THE CONVECTION WILL HAVE A DECENT CHANCE OF GENERATING HAIL DUE TO THE UNSEASONBLEY COLD AIR ALOFT. UPR LOW DROPS SLOWLY SE ACROSS THE TN VLY INTO NRN GA BY WED EVENING BUT TEMPS STILL COLD ENOUGH ALOFT TO KEEP THREAT FOR -SHRA ALIVE THROUGH THE EVENING AND POSSIBLY AS LATE AS THURSDAY MORNING ACROSS SE TN/SW NC SO INCLUDED A SLGT CHC POP FOR -SHRA HERE. AREA BEGINS TO DRY OUT DURING THE DAY THURSDAY AND THURSDAY NIGHT AWAITING UPR LVL RIDGE. .LONG TERM (FRIDAY THROUGH TUESDAY)...RELATIVELY DRY SPRING PATTERN SETTING UP IN THE EXTENDED. MID/UPR LEVEL RIDGING BUILDS INTO AREA FM SW. SFC RIDGING BUILDS DOWN INTO THE AREA FM THE NORTH. LIGHT WINDS AND NEAR NORMAL TEMPS. DUE TO EXPECTED SUNSHINE AND DRY LOW LEVELS WENT A COUPLE DEGREES ABOVE GUIDANCE FOR MAXS DESPITE COOL LAYER THICKNESS VALUES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 66 47 64 / 40 50 30 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 63 44 63 / 50 60 30 10 OAK RIDGE, TN 52 63 44 63 / 50 50 30 10 TRI CITIES AIRPORT, TN 50 58 39 60 / 60 60 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. &&
Hazardous weather outlook, Apr 12, 5:19 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 519 AM EDT TUE APR 12 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-131000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 519 AM EDT (419 AM CDT) TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A SURFACE FRONT WILL MOVE ACROSS THE REGION TODAY...TRIGGERING SCATTERED THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. GH
In the hours before
Local storm report, Apr 12, 7:41 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
741 PM EDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 NW PIKEVILLE 35.65N 85.25W
04/12/2005 0.75 INCH BLEDSOE TN LAW ENFORCEMENT
PENNY SIZED HAIL ON WHEELER MOUNTAIN ON THE CUMBERLAND
PLATEAU.
&&
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:01 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 47 min |
| Apr 12, 8:35 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 25 min |
| Apr 12, 8:56 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.